A study has confirmed that the suicide of sixteen year old Charlie Harp was a direct result of him taking the popular flu drug Tamiflu.
Earlier this month, the teen’s family insisted that it was the medication that drastically changed his personality and drove him to kill himself.
Now, a study conducted by a team of researchers in Japan vindicates what the family have been saying. Oseltamivir, the generic name for Tamiflu, is an antiviral drug that is supposed to attack the flu virus to prevent it from multiplying in the body. However, one of the side-effects of oseltamivir is suicidal thoughts.
Naturalnews.com reports: Jackie Ray, the teen’s aunt, said that her nephew never mentioned suicide or had mental health issues. She also said that as soon as he got the flu, they took him to the doctor, and he started taking the drug right after. After a day, she texted him but he did not reply. That’s when she got suspicious. They found him in the garage.
“And it clicked, he just started new medicine,” Brad Ray, Harp’s uncle, said.
Harp only had a total of two doses of Tamiflu within 24 hours after prescription.
Roche, the manufacturer of Tamiflu, insists that the side effects of Tamiflu are not fatal. The informational packet of Tamiflu include a warning about “neuropsychiatric events.” However, the label indicates that the “contribution of Tamiflu to these events has not been established,” which dismisses them as potential symptoms of the flu itself.
This is not the first incident that Tamiflu is believed to have cause neurological side effects, such as hallucination or suicide attempts. According to Daily Mail Online, a girl aged six from Texas attempted to jump out of a window in early January. Another incident reported that an 11-year-old girl, also from Texas, told her father that the devil’s voice was in her head. In late January, a two-year-old boy from Texas was reported to be hallucinating, twitching, and picking at imaginary pains on his arms after taking Tamiflu.
According to the Food and Drug Administration (FDA), Tamiflu, with the generic name oseltamivir phosphate, is an antiviral drug that works by attacking the flu virus to prevent it from multiplying in the body and reducing the symptoms of flu. It is also written in the FDA website that children and teenagers with the flu may have a greater risk for seizures, confusion, or abnormal early behavior during their illness. Furthermore, these serious side effects may occur shortly after taking Tamiflu.
“People who take Tamiflu should be watched for signs of unusual behavior and a healthcare provider should be contacted right away if the patient shows any unusual behavior while taking Tamiflu,” the FDA writes.
Study finds side effects of oseltamivir
A study published in the Journal of Infection and Chemotherapy found that anti-influenza drugs, particularly oseltamivir and zanamivir, can cause several side effects. A team of researchers from the Aichi Medical University Hospital in Japan examined the compliance and the tolerability of oseltamivir and zanamivir among medical staffs who took Tamiflu for prevention after being exposed to influenza in order to understand the side effects of anti-influenza agents. In conducting the study, the research team carried out a survey on 382 medical staffs who received either a 75 milligrams (mg) of oseltamivir two times a day for five days or zanamivir twice a day for five days. The findings of the study showed that 86 participants or 22.5 percent experienced side effects caused by oseltamivir. The most common side effects were gastrointestinal side effects, followed by systemic and local diseases, diseases of the nervous system, and a neuropsychiatric reaction.
Latest posts by Sean Adl-Tabatabai (see all)
- Biden Spent $924,000 on Private Jets While Lecturing America About Climate Change - October 18, 2019
- Anthony Bourdain Was Instrumental in Exposing Harvey Weinstein Before His Death - October 18, 2019
- Nasty Nancy: Voters Are NOT Going to Decide Trump’s Impeachment Fate - October 18, 2019